Alert archive / California / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Eureka, CA

June 27, 2008

NWS Eureka, CA issued this red flag warning at Jun 27, 2008, 3:20 PM PDT. It took effect at Jun 28, 2008, 12:00 PM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2008, 3:20 PM PDT (22:20 UTC)
In effect from
Jun 28, 2008, 12:00 PM PDT
Expired
Jun 29, 2008, 8:40 PM PDT
In force
33 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KEKA 272220
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
320 PM PDT FRI JUN 27 2008

CAZ203-204-211-212-276-277-283-280630-
/O.UPG.KEKA.FW.A.0002.080628T1300Z-080630T1200Z/
/O.NEW.KEKA.FW.W.0002.080628T1300Z-080630T1200Z/
UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN
THE SIX RIVERS NF.-
LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER
DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM
DISTRICT OF THE KLAMATH NATIONAL FOREST.-
HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE
TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.-
VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD
RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.-
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
320 PM PDT FRI JUN 27 2008

...RED FLAG WARNING IN EFFECT FROM 6 AM SATURDAY TO 5 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 5 AM PDT
MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AN AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE WILL BRING
INCREASED HIGH BASED MOISTURE TO NORTHWEST CALIFORNIA ON SATURDAY.
A FEW DRY THUNDERSTORMS MAY DEVELOP PRIMARILY ACROSS EXTREME
EASTERN MENDOCINO AND EASTERN TRINITY COUNTIES AS EARLY AS
SATURDAY MORNING. INSTABILITY AND MOISTURE WILL INCREASE BY
SATURDAY AFTERNOON AND EVENING...AND THE THUNDERSTORMS WILL BECOME
MORE NUMEROUS. MANY OF THESE THUNDERSTORMS WILL CONTAIN LITTLE OR
NO RAIN...THUS BRINGING WITH THEM A HIGH LIKELIHOOD OF ADDITIONAL
FIRE STARTS. ADDITIONALLY...MOISTURE STARVED LOWER LEVELS WILL BE
CONDUCIVE TO THUNDERSTORM OUTFLOW WINDS...PRODUCING LOCALLY GUSTY
AND ERRATIC WINDS IN THE VICINITY OF THUNDERSTORMS. THE THREAT FOR
THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT BEFORE THE LOW
PRESSURE SYSTEM EJECTS NORTHEAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
5 follow-up statements
000 
WWUS86 KEKA 281149
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
449 AM PDT SAT JUN 28 2008

CAZ203-204-211-212-276-277-283-282315-
/O.EXT.KEKA.FW.W.0002.080628T1900Z-080630T1200Z/
UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN
THE SIX RIVERS NF.-
LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER
DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM
DISTRICT OF THE KLAMATH NATIONAL FOREST.-
HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE
TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.-
VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD
RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.-
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
449 AM PDT SAT JUN 28 2008

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT
MONDAY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT
MONDAY. AN AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE IS BRINGING
INCREASED HIGH BASED MOISTURE TO NORTHWEST CALIFORNIA. A FEW DRY
THUNDERSTORMS MAY DEVELOP PRIMARILY ACROSS EXTREME EASTERN
MENDOCINO AND EASTERN TRINITY COUNTIES BY EARLY THIS AFTERNOON.
INSTABILITY AND MOISTURE WILL INCREASE BY LATE AFTERNOON AND
EVENING...AND THE THUNDERSTORMS WILL BECOME MORE NUMEROUS. AT
FIRST MANY OF THESE THUNDERSTORMS WILL CONTAIN LITTLE OR NO
RAIN...THUS BRINGING WITH THEM A HIGH LIKELIHOOD OF ADDITIONAL
FIRE STARTS. ADDITIONALLY...DRY LOWER LEVELS WILL BE CONDUCIVE TO
THUNDERSTORM OUTFLOW WINDS...PRODUCING LOCALLY GUSTY AND ERRATIC
WINDS IN THE VICINITY OF THUNDERSTORMS. THE THREAT FOR
THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT BEFORE THE LOW
PRESSURE SYSTEM MOVES NORTHEAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KEKA 282235
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
335 PM PDT SAT JUN 28 2008

CAZ203-204-211-212-276-277-283-290645-
/O.EXT.KEKA.FW.W.0002.000000T0000Z-080630T0600Z/
UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN
THE SIX RIVERS NF.-
LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER
DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM
DISTRICT OF THE KLAMATH NATIONAL FOREST.-
HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE
TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.-
VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD
RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.-
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
335 PM PDT SAT JUN 28 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT SUNDAY...

THE RED FLAG WARNING IS NOW IN EFFECT THROUGH 11 PM PDT SUN. AN AREA
OF UPPER LEVEL LOW PRESSURE OFFSHORE IS BRINGING INCREASED HIGH
BASED MOISTURE TO NORTHWEST CALIFORNIA. A FEW DRY THUNDERSTORMS
MAY DEVELOP PRIMARILY ACROSS EXTREME NORTHEASTERN MENDOCINO AND TRINITY
COUNTIES THIS AFTERNOON. AT FIRST MANY OF THESE THUNDERSTORMS
WILL CONTAIN LITTLE OR NO RAIN...THUS BRINGING WITH THEM A HIGH
LIKELIHOOD OF ADDITIONAL FIRE STARTS. ADDITIONALLY...DRY LOWER
LEVELS WILL BE CONDUCIVE TO THUNDERSTORM OUTFLOW WINDS...PRODUCING
LOCALLY GUSTY AND ERRATIC WINDS IN THE VICINITY OF THUNDERSTORMS.
THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT
BEFORE THE LOW PRESSURE SYSTEM MOVES NORTHEAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KEKA 291105
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
405 AM PDT SUN JUN 29 2008

CAZ212-276-277-291215-
/O.CAN.KEKA.FW.W.0002.000000T0000Z-080630T0600Z/
VAN DUZEN / MAD RIVER...INLAND PORTION OF THE VAN DUZEN AND MAD
RIVER DRAINAGES WITHIN THE SIX RIVERS NATIONAL FOREST.-
INTERIOR MENDOCINO...INTERIOR PORTION OF MENDOCINO COUNTY.-
WESTERN MENDOCINO NATIONAL FOREST / EASTERN MENDOCINO UNIT.-
405 AM PDT SUN JUN 29 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE RED FLAG
WARNING FOR MENDOCINO AND SOUTHERN TRINITY COUNTIES.

THE CONDITIONS THAT LEAD TO THUNDERSTORMS IS MOVING FURTHER NORTH
WITH TIME AS THE AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE MOVES
NORTH. ALSO THE FACT THAT DAYTIME HEATING IS BEING LIMITED BY
SMOKE IS CONTRIBUTING TO A MORE STABLE ATMOSPHERE LIMITING
CONVECTIVE INITIATION. THERE IS STILL A POSSIBILITY OF SHOWERS
AND ISOLATED THUNDERSTORMS THIS AFTERNOON OVER THE MOUNTAINS OF
MENDOCINO COUNTY BUT ANY LIGHTNING SHOULD BE VERY ISOLATED IF AT
ALL. SO CONDITIONS NO LONGER WARRANT THE CONTINUATION OF THE RED
FLAG WARNING FOR THIS AREA.

$$

CAZ203-204-211-283-292300-
/O.EXT.KEKA.FW.W.0002.000000T0000Z-080630T0600Z/
UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN
THE SIX RIVERS NF.-
LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER
DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM
DISTRICT OF THE KLAMATH NATIONAL FOREST.-
HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE
TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
405 AM PDT SUN JUN 29 2008

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 11 PM
PDT THIS EVENING. AN AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE
CONTINUES TO BRING INCREASED MID AND HIGH BASED MOISTURE TO
NORTHWEST CALIFORNIA. A FEW DRY THUNDERSTORMS MAY DEVELOP
PRIMARILY ACROSS NORTHERN TRINITY AND EASTERN DEL NORTE AND
HUMBOLDT COUNTIES. THESE THUNDERSTORMS WILL LIKELY CONTAIN LITTLE
OR NO RAIN...THUS BRINGING WITH THEM A HIGH LIKELIHOOD OF
ADDITIONAL FIRE STARTS. ADDITIONALLY...DRY LOWER LEVELS WILL BE
CONDUCIVE TO THUNDERSTORM OUTFLOW WINDS...PRODUCING LOCALLY GUSTY
AND ERRATIC WINDS IN THE VICINITY OF THUNDERSTORMS. THE THREAT FOR
THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY EVENING BEFORE THE LOW
PRESSURE SYSTEM MOVES NORTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KEKA 291725 AAA
RFWEKA

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1025 AM PDT SUN JUN 29 2008

CAZ203-204-211-283-300130-
/O.EXT.KEKA.FW.W.0002.000000T0000Z-080630T0600Z/
UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN
THE SIX RIVERS NF.-
LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER
DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM
DISTRICT OF THE KLAMATH NATIONAL FOREST.-
HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE
TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
1025 AM PDT SUN JUN 29 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

THE CONDITIONS THAT LEAD TO THUNDERSTORMS ARE MOVING FURTHER
NORTH WITH TIME AS THE AREA OF UPPER LEVEL LOW PRESSURE OFFSHORE
MOVES NORTH. ALSO THE FACT THAT DAYTIME HEATING IS BEING LIMITED
BY SMOKE IS CONTRIBUTING TO A MORE STABLE ATMOSPHERE AND LIMITING
CONVECTIVE INITIATION. INCREASED MID LEVEL MOISTURE WILL LEAD TO
GREATER PRECIPITATION CHANCES WITH CONVECTION TODAY...BUT GIVEN
THE DRY FUELS AND POTENTIAL FOR ERRATIC AND GUSTY WINDS AROUND THE
STORMS THE POTENTIAL FOR RAPID FIRE GROWTH REMAINS OVER THE WARNED
AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KEKA 300340
RFWEKA

RED FLAG WARNING
NATIONAL WEATHER SERVICE EUREKA CA
840 PM PDT SUN JUN 29 2008

CAZ203-204-211-283-300445-
/O.CAN.KEKA.FW.W.0002.000000T0000Z-080630T0600Z/
UPPER SMITH...INLAND PORTION OF THE SMITH RIVER DRAINAGE WITHIN
THE SIX RIVERS NF.-
LOWER MIDDLE KLAMATH...INLAND PORTION OF THE KLAMATH RIVER
DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST AND THE UKONOM
DISTRICT OF THE KLAMATH NATIONAL FOREST.-
HUPA...THE HOOPA INDIAN RESERVATION AND THE LOWER PORTION OF THE
TRINITY RIVER DRAINAGE WITHIN THE SIX RIVERS NATIONAL FOREST.-
TRINITY...WESTERN PORTION OF THE SHASTA TRINITY NATIONAL FOREST.-
840 PM PDT SUN JUN 29 2008

...RED FLAG WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE RED FLAG
WARNING. 

WIDESPREAD SMOKE FROM AREA FIRES HAS LIMITED THE DAYTIME HEATING ACROSS
THE REGION DURING THE AFTERNOON HOURS...THUS CREATING A MORE STABLE
ATMOSPHERE AND PREVENTING THUNDERSTORM DEVELOPMENT. THEREFORE...THE
RED FLAG WARNING HAS BEEN CANCELED.

$$

MOSES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jun 27, 4:30 AM PDT, 10 hours 50 minutes earlier.

Area forecast discussion, Jun 27, 4:30 AM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
430 AM PDT FRI JUN 27 2008

.SYNOPSIS...SIGNIFICANT WARMING AND DRYING IS EXPECTED TODAY AS
AN UPPER LEVEL RIDGE HOLDS OVER THE AREA. MODERATE OFFSHORE FLOW
OVERNIGHT WILL BEGIN TO WEAKEN TODAY AND STRATUS WILL BEGIN TO CREEP
UP FROM THE CENTRAL CALIFORNIA COAST. THE AIRMASS WILL BE STAGNANT
TODAY...WITH LOCALIZED CONCENTRATIONS OF HAZE AND SMOKE. AN UPPER
LEVEL LOW WEST OF THE SOUTHERN CALIFORNIA COAST WILL DRAW UP MID
LEVEL MOISTURE AND BRING A THREAT OF THUNDERSTORMS TO MUCH OF THE
REGION SATURDAY THROUGH SUNDAY. THE THREAT FOR STORMS WILL SHIFT TO
THE NORTHEAST INTO THE TRINITY ALPS REGION ON MONDAY.

&&

.DISCUSSION...PRIMARY STORY CONTINUES TO BE THE NUMEROUS FOREST
FIRES ACROSS THE FORECAST AREA. MODERATE OFFSHORE FLOW HAS RESULTED
IN SIGNIFICANT WARMING OVERNIGHT...WITH MANY RAWS UP 10-20F VS LAST
NIGHT. THERE WAS A MIXED BAG OF OVERNIGHT RHS...WITH UPPER
ELEVATION SITES IN HUMBOLDT AND DEL NORTE COUNTIES REPORTING 24 HR
DOWNWARD TRENDS OF 30-60%...WHILE SITES IN TRINITY AND MENDOCINO
COUNTY SAW UPWARD TRENDS OF 10-20%. THE SMOKEY AIR CONDITIONS WILL
CONTINUE TO HAMPER SOLAR INSOLATION TODAY...AS THE AIR MASS BECOMES
STAGNANT UNDER THE INFLUENCE OF A RIDGE ALOFT. THE FLOW ALOFT IS
EASTERLY UP TO 500MB. THE SURFACE REFLECTION OF THE OFFSHORE FLOW IS
WEAK...WITH A THERMAL TROUGH MEANDERING ALONG THE COAST. WARMING
POTENTIAL ACROSS THE INTERIOR TODAY LOOKS DECENT. WILL REMAIN
CONSERVATIVE AND GO UPWARD BY ABOUT 10F DUE TO THE SMOKE. COASTAL
TEMPS WILL BE REALLY TRICKY. LOOKING AT THE EKA-WRF MODEL...IT
APPEARS WE MAY SEE SUBSTANTIAL WARMING ALONG THE REDWOOD COAST
TODAY EVEN AS LIGHT WESTERLY AND NORTHWEST WINDS DEVELOP. EKA-WRF
MODEL HAS MAXIMUMS CLIMBING INTO THE LOWER TO MID 70S AND LOWER TO
MID 80S ACROSS INLAND SECTIONS OF THE REDWOOD COAST. THE STATISTICAL
GUIDANCE HAS TEMPS ONLY IN THE LOWER TO MID 60S. THE MOS GUIDANCE
TYPICALLY DOES POORLY WITH THESE WARM UPS AND WILL BOOST MAX TEMPS
UPWARD CLOSE TO THE 70 DEGREE MARK. AN UPDATE MAY BE NEEDED IF
TEMPS START TO WARM RAPIDLY BY 16Z.

OTHER ISSUE IS THE WIND REVERSAL ALONG THE MENDOCINO COAST TODAY
AND ALONG THE REDWOOD COAST TONIGHT AND SATURDAY. THE STRATUS WAS
STILL SOUTH OF SFO BAY AS OF 4AM...AND SLOWLY CREEPING NORTHWARD.
NAM12 AND GFS CONTINUE TO INDICATE SOUTHERLY WINDS DEVELOPING ALONG
THE MENDOCINO COAST TODAY. SURFACE OBS AND BUOYS WERE ALREADY SHOWING
SIGNS OF THE WINDS REVERSING FROM NORTH TO SOUTH. THUS BELIEVE THE
STRATUS AND FOG WILL MOVE ONTO THE IMMEDIATE MENDOCINO COAST
TODAY...AND THEN SPREAD NORTHWARD AND INTO THE NORTH COAST AREA
BY EARLY SATURDAY MORNING. THE STRATUS WILL BRING COOLER AIR TO
MAINLY THE COASTAL AREAS AND PERHAPS A LITTLE BIT OF RH INCREASES
AS MARINE AIR TRICKLES IN THROUGH THE COAST RIVER VALLEYS ON SAT.

LAST AND PROBABLY THE MOST IMPORTANT STORY IS THE THREAT FOR
THUNDERSTORMS OVER THE WEEKEND. THE TIMING OF THUNDERSTORMS LOOKED
TOO EARLY AND HAVE PUSHED IT BACK TO SATURDAY MORNING. GFS AND NAM12
CONTINUE TO SHOW DECREASING STABILITY AND INCREASING MID LEVEL RH
OVER THE WEEKEND. DID GO WITH SLIGHTLY LOWER PRECIP CHANCES AS THE
STORMS LOOK TO BE MOSTLY DRY. STORMS DID SPARK UP OVER THE CENTRAL
SIERRAS ON THURSDAY WITH DAYTIME HEATING BUT DIED OFF QUICKLY.
BELIEVE THIS WILL BE THE CASE ACROSS NORTHWEST CALIFORNIA ON
SATURDAY. STORMS WILL MOST LIKELY BE DRIVEN PRIMARILY BY THE HEATING
AND UPSLOPE FLOW. THE STORMS APPEAR TO START OFF DRY AND THEN GET
WETTER. APPROACH OF AN UPPER TROUGH FROM THE SOUTHWEST SAT NIGHT AND
SUN SHOULD INCREASE THE DIVERGENCE ALOFT AND ENHANCE TSTMS DEVELOP.
THE APPROACH OF THE TROUGH MAY KEEP STORMS GOING THROUGH THE NIGHT
INTO SUN MORNING. WITH THE EAST AND SOUTHEAST FLOW ALOFT...STORMS
MAY DRIFT OUT TO THE COAST AND DISTANT LIGHTNING MAY BE SEEN SAT
NIGHT. IT WILL BE INTERESTING TO SEE IF A SHALLOW MARINE LAYER
DEVELOPS SATURDAY NIGHT WITH THUNDERSTORMS ALOFT. THOUGH UNLIKELY
FOR LATE JUNE...IT HAS HAPPENED BEFORE...WITH KACV REPORTING 1/4SM
FG VV001 AND TS.

.PREVIOUS LONG TERM DISCUSSION...THE THREAT OF THUNDERSTORMS WILL
CONTINUE INTO SUNDAY AS AN UPPER LEVEL LOW OFFSHORE CALIFORNIA
CONTINUES TO MOVE TOWARDS THE COAST. AN UPPER LEVEL TROF OVER THE
EASTERN PACIFIC IS FORECASTED TO APPROACH THE WEST COAST EARLY NEXT
WEEK...WHICH WILL OPEN UP AND ABSORB THE CLOSED LOW OFF THE
CALIFORNIA COAST. WITH THE APPROACH OF THE TROF...THE STEERING FLOW
WILL VEER FROM THE SE TO THE SOUTH AND SOUTHWEST WHICH WILL SHIFT
THE GREATEST AREA OF INSTABILITY NORTHEAST OF THE FORECAST AREA
MONDAY TO OVER THE SISKIYOU MOUNTAINS. BOTH THE GFS AND THE ECMWF
ARE INDICATING A SURFACE LOW DEVELOPING OVER THE EAST PACIFIC
UNDERNEATH THE UPPER TROF...WITH A WARM FRONT MOVING INTO THE COAST
WEDNESDAY AFTERNOON. HAVE BUMPED UP POPS INTO THE SLIGHT CHANCE
CATEGORY ALONG THE COAST. =ALM

&&

.AVIATION...COASTAL AIRPORTS SHOW CLEAR SKIES THIS MORNING AND SEE
NO SIGN OF STRATUS FORMATION ON SATELLITE FOG PRODUCT. INLAND AREAS
CONTINUE TO BE PLAGUED BY SMOKE AND HAZE WITH REDUCED VSBY AND MVFR
CIGS NOTED AT UKI. COASTAL AREAS SHOULD REMAIN CLEAR OF STRATUS THE
REST OF THIS MORNING ALTHOUGH SMOKE AND HAZE ARE MAKING THEIR WAY
WEST TO THE COAST. SOUTHERLY FLOW DEVELOPING ALONG THE SONOMA COAST
WILL BRING THE MARINE LAYER NORTHWARD ALONG MENDOCINO TODAY...AROUND
THE CAPE THIS EVENING...AND PUSHING INLAND OVER THE REDWOOD COAST
AFTER MIDNIGHT. CC

&&

.MARINE...GALE FORCE GUSTS AND HAZARDOUS SEAS ARE EXPECTED TO
CONTINUE OVER THE NORTHERN OUTER WATERS TODAY DUE TO A TIGHT
PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EASTER PACIFIC AND
LOW PRESSURE OVER INTERIOR CENTRAL CALIFORNIA.  AS THE LOW SLOWLY
MIGRATES WEST TOWARD THE COAST...THE GRADIENT WILL RELAX AND ALLOW
WINDS TO WEAKEN.  LOCAL MODEL GUIDANCE SUGGESTS THAT WITH THE TROUGH
MOVING TOWARD THE COAST...NEARSHORE WINDS ALONG THE MENDOCINO COUNTY
COAST WILL TURN TO THE SOUTH EARLY FRIDAY MORNING AND BRING STRATUS
UP FROM THE SOUTH.  IN ADDITION...UPPER-LEVEL WINDS TURNING TO THE
SOUTHEAST SHOULD BLOW SMOKE FROM THE INTERIOR OUT OVER THE COASTAL
WATERS FRIDAY NIGHT THROUGH SUNDAY.  LIGHT WINDS AND A LOW MIXED
SWELL WILL PREVAIL OVER THE WATERS THIS WEEKEND INTO EARLY NEXT
WEEK. CC

&&

.FIRE WEATHER...AS MENTIONED ABOVE...SIGNIFICANT WARMING AND DRYING
OCCURRED OVERNIGHT UNDER MODEST OFFSHORE FLOW. SCHOOL HOUSE AND CAMP
SIX RAWS HAVE REPORTED EASTERLY GUSTS OF 35-40 MPH. THE OFFSHORE
FLOW CLEARED THE STRATUS OUT ALONG THE NORTH COAST AND THUS FAR
THERE WERE NO SIGNS OF IT RETURNING OR REFORMING. WITH THE EASTERLY
FLOW AND FIRES TO THE WEST THINK THERE WILL BE SMOKE EITHER ALOFT OR
AT THE SURFACE TODAY ALONG THE REDWOOD COAST. MARINE AIR AND HIGHER
HUMIDITY WILL START TO SPREAD NORTHWARD ONTO THE MENDOCINO COAST
TODAY. PUSHED BACK THE TIMING OF TSTMS BY ABOUT 6-8 HOURS AS
DEVELOPMENT WILL MOST LIKELY BE SURFACE BASED AND DRIVEN BY THE
HEATING OF THE DAY ON SATURDAY. THUNDERSTORMS ON SAT SHOULD BE
DRY...WITH GUSTY AND ERRATIC OUTFLOW WINDS. WE CONTINUE WITH THE
FIRE WEATHER WATCH...BUT PUSH IT BACK ABOUT 6-8 HOURS. THINGS WILL
GET GOING ON SATURDAY AND MAY CONTINUE INTO SUNDAY. TSTM ACTIVITY
SHOULD BECOME SOMEWHAT MORE MOIST WITH TIME. THE NAM12 HAS OVER AN 1
INCH IN SISKIYOU COUNTY ON SATURDAY. DID LOWER PRECIP CHANCES AS THE
MODELS ARE PROBABLY OVERDONE ON THE RAIN DEVELOPMENT. THE COAST
MAY ACTUALLY RECEIVE RAIN AND DRIZZLE SAT NIGHT. RHS SHOULD GO UP
SOME WHILE TEMPS DECREASE A BIT OVER THE WEEKEND AS A WEAK ONSHORE
FLOW DEVELOPS. DJB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH FOR DRY LIGHTNING IN EFFECT FROM SATURDAY THROUGH
LATE SUNDAY NIGHT FOR ZONES 203...204...211...212...276...277 AND
283.

GALE WARNING AND HAZARDOUS SEAS WARNING FROM PT ST GEORGE TO PT
ARENA FROM 20-60 NM.

SMALL CRAFT ADVISORY FROM PT ST GEORGE TO PT ARENA OUT TO 20NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jun 26, 6:18 PM PDT, 21 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
618 PM PDT THU JUN 26 2008

CAZ001>004-076-280130-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
618 PM PDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

WEAK TO MODERATE OFFSHORE FLOW DEVELOPING TONIGHT INTO TOMORROW
MORNING WILL BRING HAZY AND SMOKY CONDITIONS TO THE COAST. THE
NORTH COAST UNIFIED AND MENDOCINO COUNTY AIR QUALITY MANAGEMENT
DISTRICTS HAVE ISSUED AN AIR QUALITY ALERT DUE TO HEAVY SMOKE
IMPACTS FROM FIRES THROUGHOUT NORTHERN CALIFORNIA. LOCAL AIR
QUALITY COULD FLUCTUATE DEPENDING ON FIRE ACTIVITY AND WEATHER.
ALL RESIDENTS ARE ADVISED TO USE CAUTION AS CONDITIONS WARRANT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR ALL COUNTIES EXCEPT FOR THE
IMMEDIATE COASTAL REGIONS FROM 11 PM PDT FRIDAY THROUGH 5 AM PDT MONDAY.
ISOLATED DRY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT FOR EASTERN
PORTIONS OF THE AREA. SATURDAY AND SUNDAY WILL BRING GOOD CHANCES FOR
THUNDERSTORMS AGAIN IN THESE AREAS...WITH SOME STORMS POSSIBLY
REACHING THE COAST.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
ADDITIONALLY...THOSE WITNESSING NEW FIRE ACTIVITY ARE REQUESTED TO
CONTACT THE APPROPRIATE LAND MANAGEMENT AGENCY.

Nearby

Red Flag Warnings in California, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.